Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 61, NWS Shreveport, LA

July 31, 2007Camp County, Titus County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 31, 2007, 12:33 PM CDT for Camp County, Titus County, Texas. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 31, 2007, 12:33 PM CDT (17:33 UTC)
Expired
Jul 31, 2007, 2:30 PM CDT
In force
117 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Camp County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 12:39 PM CDTFLASH FLOODPittsburg, TXSEVERAL COUNTY ROADS UNDERWATER. REPORTED BY LOCAL LAW ENFORCEMENT.
Jul 31, 12:40 PM CDTFLASH FLOODMount Pleasant, TXSEVERAL HOMES FLOODED THROUGHOUT THE COUNTY INCLUDING SOME RESIDENTS NEEDING TO BE RESCUED FROM HIGH WATER IN THEIR HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2196 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 311737
FFWSHV
TXC063-449-311930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT TUE JUL 31 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
  TITUS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...

* UNTIL 230 PM CDT

* AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN 
SHREVEPORT INDICATED CONTINUED HEAVY RAINFALL ACROSS PORTIONS OF 
TITUS AND CAMP COUNTIES IN NORTHEAST TEXAS. DOPPLER RADAR HAS 
ESTIMATED THAT THREE TO FOUR INCHES OF RAINFALL HAS FALLEN ACROSS 
PORTIONS OF THE COUNTIES WITH AN ADDITIONAL ONE TO TWO INCHES OF 
RAINFALL POSSIBLE. 

FLOODING WAS REPORTED IN MOUNT PLEASANT EARLIER WITH THIS RAINFALL 
WITH CARS STALLED OUT IN HIGH WATER. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3335 9484 3334 9482 3298 9482 3293 9478
      3293 9482 3295 9484 3295 9512 3338 9510
      3339 9484

$$

13
1 follow-up statement
000 
WGUS74 KSHV 311909
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT TUE JUL 31 2007

TXC063-449-311930-
TITUS TX-CAMP TX-
205 PM CDT TUE JUL 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CAMP
AND TITUS COUNTIES...

AT 205 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN 
SHREVEPORT INDICATED THAT THE HEAVY RAINFALL THAT PROMPTED THE 
WARNING EARLIER FOR TITUS AND CAMP COUNTIES IN NORTHEAST TEXAS HAS 
EXITED THE REGION. 

HOWEVER...RUNOFF IS NOT COMPLETE DUE TO THE EXCESSIVE HEAVY RAINFALL 
THAT FELL EARLIER THIS MORNING AND AFTERNOON ACROSS THE WARNED AREA. 
MANY COUNTY ROADS AND SECONDARY ROADS REMAIN FLOODED AND ARE LIKELY 
CLOSED AT THIS TIME. MOTORISTS ARE ADVISED TO AVOID LOW AREAS AND 
FLOODED ROADWAYS THIS AFTERNOON UNTIL THE RUNOFF IS COMPLETED. 

REMEMBER...IF YOU ENCOUNTER A ROADWAY THAT IS FLOODED...DO NOT DRIVE 
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE 
TO HIGHER GROUND.

LAT...LON 3335 9484 3334 9482 3298 9482 3293 9478
      3293 9482 3295 9484 3295 9512 3338 9510
      3339 9484

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:16 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 31, 11:16 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT TUE JUL 31 2007

.DISCUSSION...
WILL ISSUE A ZONE UPDATE SHORTLY TO LOWER HIGH TEMPERATURES FOR
TODAY IN THE RAIN COOLED AREAS OF NORTHEAST TEXAS AND FAR
NORTHWEST LOUISIANA. TEMPERATURES WILL REMAIN THE SAME IN THE EAST
AND SOUTH ZONES. HAVE RAISED POPS SOME IN NORTHEAST TEXAS AND
NORTHWEST LOUISIANA ALSO...BUT LOWERED THEM A LITTLE OVER IN NORTH
CENTRAL LOUISIANA. BRIEF HEAVY RAIN MAY BE POSSIBLE THIS AFTERNOON
IN ISOLATED AREAS OF NORTHEAST TEXAS...AND NORTHWEST LOUISIANA.
THE FLASH FLOOD THREAT SHOULD BE ISOLATED ENOUGH NOT TO NEED A
FLASH FLOOD WATCH...BUT ISOLATED FLASH FLOODING CANNOT BE RULED
OUT. NO OTHER CHANGES TO THE FORECAST AT THIS TIME. /03/

&&

.AVIATION...
A VERY MOIST ATMOSPHERE WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY
IN THE AREA THROUGHOUT THE DAY. CURRENT RADAR SHOWS A LARGE AREA OF
SHOWERS AND THUNDERSTORMS IN NORTHEAST TEXAS...MOVING SOUTHEAST
ALONG A FRONTAL BOUNDARY POSITIONED JUST NORTH AND EAST OF A
FSM...HOT...JAN LINE. AN ABUNDANCE OF MOISTURE IS AVAILABLE SOUTH OF
THIS BOUNDARY THUS TERMINALS CAN EXPECT THUNDERSTORMS PASSING
THROUGH OR NEAR ARKLATEX AIR FIELDS THIS AFTERNOON. MVFR TO VFR
CONDITIONS SHOULD PREVAIL AT MOST SITES...BUT CONDITIONS WILL LIKELY
FALL TO IFR OR LOWER FLIGHT CONDITIONS WHERE THUNDERSTORMS OCCUR.
TEMPO GROUPS WITH TSRA WILL BE COMMON IN UPCOMING 18Z TAF PACKAGE.
/11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  75  91  73 /  70  40  40  30
MLU  92  72  92  72 /  40  30  30  30
DEQ  88  71  92  71 /  60  30  30  30
TXK  88  73  93  72 /  70  30  30  30
ELD  92  71  93  70 /  70  30  30  30
TYR  88  76  90  73 /  70  30  50  30
GGG  87  74  90  71 /  70  40  50  30
LFK  92  74  90  72 /  50  30  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/11
Hazardous weather outlook, Jul 31, 11:46 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT TUE JUL 31 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1146 AM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON OVER NORTHEAST TEXAS...AND INTO NORTHWEST LOUISIANA.
THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN WIND
GUSTS UP TO 30 MILES AN HOUR AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF
THIS WEEK.  THE COVERAGE SHOULD BE THE GREATEST DURING THE AFTERNOON
AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:45 PM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus67 hr
Jul 31, 2:45 PM CDTRiver Flood WarningSHVBowie, Cass, Morris7 days
Jul 31, 2:45 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus66 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.